Alert archive / Virginia / Small Craft Advisories in 2021

Small Craft Advisory 88, NWS Wakefield, VA

September 20, 2021

NWS Wakefield, VA issued this small craft advisory at Sep 20, 2021, 1:22 AM EDT. It took effect at Sep 20, 2021, 1:00 PM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 20, 2021, 1:22 AM EDT (05:22 UTC)
In effect from
Sep 20, 2021, 1:00 PM EDT
Expired
Sep 20, 2021, 9:42 PM EDT
In force
9 hr
Issued by
NWS Wakefield, VA

The text

As transmitted.

764 
WHUS71 KAKQ 200522
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
122 AM EDT Mon Sep 20 2021

ANZ632-638-201330-
/O.NEW.KAKQ.SC.Y.0088.210920T1700Z-210920T2300Z/
Chesapeake Bay from New Point Comfort to Little Creek VA-
James River from James River Bridge to Hampton Roads Bridge-
Tunnel-
122 AM EDT Mon Sep 20 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING...

* WHAT...East winds 15 to 20 kt with gusts up to 25 kt and waves 
  1 to 3 ft expected.

* WHERE...Chesapeake Bay from New Point Comfort to Little Creek 
  VA and James River from James River Bridge to Hampton Roads 
  Bridge-Tunnel.

* WHEN...From 1 PM this afternoon to 7 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ634-201330-
/O.NEW.KAKQ.SC.Y.0088.210920T1700Z-210921T0400Z/
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
122 AM EDT Mon Sep 20 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
MIDNIGHT EDT TONIGHT...

* WHAT...East winds 15 to 20 kt with gusts up to 25 kt and waves 
  2 to 4 ft expected.

* WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel.

* WHEN...From 1 PM this afternoon to midnight EDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

05
6 follow-up statements
205 
WHUS71 KAKQ 201046
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
646 AM EDT Mon Sep 20 2021

ANZ632-638-202015-
/O.CON.KAKQ.SC.Y.0088.210920T1700Z-210920T2300Z/
Chesapeake Bay from New Point Comfort to Little Creek VA-
James River from James River Bridge to Hampton Roads Bridge-
Tunnel-
646 AM EDT Mon Sep 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 7 PM EDT THIS EVENING...

* WHAT...East winds 15 to 20 kt with gusts up to 25 kt and waves 
  1 to 3 ft expected.

* WHERE...Chesapeake Bay from New Point Comfort to Little Creek 
  VA and James River from James River Bridge to Hampton Roads 
  Bridge-Tunnel.

* WHEN...From 1 PM this afternoon to 7 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ634-202015-
/O.CON.KAKQ.SC.Y.0088.210920T1700Z-210921T0400Z/
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
646 AM EDT Mon Sep 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO MIDNIGHT EDT TONIGHT...

* WHAT...East winds 15 to 20 kt with gusts up to 25 kt and waves 
  2 to 4 ft expected.

* WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel.

* WHEN...From 1 PM this afternoon to midnight EDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

05
117 
WHUS71 KAKQ 201408
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
1008 AM EDT Mon Sep 20 2021

ANZ632-638-202215-
/O.CON.KAKQ.SC.Y.0088.210920T1700Z-210920T2300Z/
Chesapeake Bay from New Point Comfort to Little Creek VA-
James River from James River Bridge to Hampton Roads Bridge-
Tunnel-
1008 AM EDT Mon Sep 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* WHAT...East winds 15 to 20 kt with gusts up to 25 kt and waves 
  2 to 3 ft expected.

* WHERE...Chesapeake Bay from New Point Comfort to Little Creek 
  VA and James River from James River Bridge to Hampton Roads 
  Bridge-Tunnel.

* WHEN...From 1 PM this afternoon to 7 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ634-202215-
/O.CON.KAKQ.SC.Y.0088.210920T1700Z-210921T0400Z/
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
1008 AM EDT Mon Sep 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...East winds 15 to 20 kt with gusts up to 25 kt and waves 
  2 to 4 ft expected.

* WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel.

* WHEN...From 1 PM this afternoon to midnight EDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
143 
WHUS71 KAKQ 201701
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
101 PM EDT Mon Sep 20 2021

ANZ632-638-202300-
/O.CON.KAKQ.SC.Y.0088.000000T0000Z-210920T2300Z/
Chesapeake Bay from New Point Comfort to Little Creek VA-
James River from James River Bridge to Hampton Roads Bridge-
Tunnel-
101 PM EDT Mon Sep 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* WHAT...East winds 15 to 20 kt with gusts up to 25 kt and waves 
  2 to 3 ft expected.

* WHERE...Chesapeake Bay from New Point Comfort to Little Creek 
  VA and James River from James River Bridge to Hampton Roads 
  Bridge-Tunnel.

* WHEN...Until 7 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ634-210115-
/O.CON.KAKQ.SC.Y.0088.000000T0000Z-210921T0400Z/
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
101 PM EDT Mon Sep 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...East winds 15 to 20 kt with gusts up to 25 kt and waves 
  2 to 4 ft expected.

* WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
098 
WHUS71 KAKQ 201940
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
340 PM EDT Mon Sep 20 2021

ANZ632-638-202300-
/O.CON.KAKQ.SC.Y.0088.000000T0000Z-210920T2300Z/
Chesapeake Bay from New Point Comfort to Little Creek VA-
James River from James River Bridge to Hampton Roads Bridge-
Tunnel-
340 PM EDT Mon Sep 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* WHAT...East winds 15 to 20 kt with gusts up to 25 kt and waves 
  2 to 3 ft expected.

* WHERE...Chesapeake Bay from New Point Comfort to Little Creek 
  VA and James River from James River Bridge to Hampton Roads 
  Bridge-Tunnel.

* WHEN...Until 7 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ634-210345-
/O.CON.KAKQ.SC.Y.0088.000000T0000Z-210921T0400Z/
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
340 PM EDT Mon Sep 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...East winds 15 to 20 kt with gusts up to 25 kt and waves 
  2 to 4 ft expected.

* WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
170 
WHUS71 KAKQ 202306
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
706 PM EDT Mon Sep 20 2021

ANZ632-638-210015-
/O.EXP.KAKQ.SC.Y.0088.000000T0000Z-210920T2300Z/
Chesapeake Bay from New Point Comfort to Little Creek VA-
James River from James River Bridge to Hampton Roads Bridge-
Tunnel-
706 PM EDT Mon Sep 20 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

$$

ANZ634-210400-
/O.CON.KAKQ.SC.Y.0088.000000T0000Z-210921T0400Z/
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
706 PM EDT Mon Sep 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...East winds 15 to 20 kt with gusts up to 25 kt and waves 
  2 to 4 ft expected.

* WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
224 
WHUS71 KAKQ 210142
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
942 PM EDT Mon Sep 20 2021

ANZ634-210245-
/O.CAN.KAKQ.SC.Y.0088.000000T0000Z-210921T0400Z/
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
942 PM EDT Mon Sep 20 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Sep 19, 10:08 PM EDT, 3 hours 14 minutes earlier.

Area forecast discussion, Sep 19, 10:08 PM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
1008 PM EDT Sun Sep 19 2021

.SYNOPSIS...
High pressure builds across the area tonight, then slides off the
coast through Wednesday. A strong cold front crosses the area
Thursday. Canadian high pressure builds in for next weekend.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
As of 1005 PM EDT Sunday...

Backdoor cold front continues to make slow progress
southwestward across the region tonight. The boundary will
gradually washout overnight but the surface high will continue
to build down the eastern seaboard. But with the slower
movement, the push of cooler and drier air has been slower than
models have forecast. As a result, have raised overnight lows
over the SE VA and NE NC for tonight into the upper 60s to near
70 degrees. Otherwise expect clear sky and dry weather.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
As of 250 PM EDT Sunday...

High pres slides off the coast to our north Mon into Tue. Models
cont to show moisture slowly increasing across the west Tue
afternoon due to a developing se flow. Will carry low chc PoPs
Tue aftrn, otw dry. Highs Mon upr 70s-lwr 80s. Lows Mon nite in
the 60s to near 70 se. Highs Tue upr 70s-lwr 80s.

The upslope moisture will be greatest across the west Tue nite so
will carry low chc PoPs mainly along and west of I95. Otw, pt to
mstly cldy. Lows mid-upr 60s xcept nr 70s se.

Moisture continues to increase Wed ahead of the apprchg upr lvl
trof. Best support for PoPs will be across the west during the
aftrn. Have kept chc PoPs for now over most areas Wed xcept low
end likely across the wrn most zones. Highs upr 70s west to low-
mid 80s along the coast.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As of 110 PM EDT Sunday...

GFS trending closer to a slower (ECMWF) solution for later this
week. Data shows an upper low moving across the Ohio Valley Wed
nite and nern states Thurs with the trailing cold frontal passage
across the local area Thurs aftrn and eve. Ahead of it, onshore
flow continues the threat for sct- nmrs overrunning shwrs Wed nite
and Thurs morning before a significant slug of moisture moves across
the area Thurs aftrn with the fropa, pushing off the coast Thurs eve.

Given the increasing confidence, went ahead and bumped up PoPs Wed
nite and Thurs to high chc/low end likelys for now. Any thunder
limited to the actual fropa Thurs. Lows Wed nite in the 60s. Highs
Thurs in the 70s to near 80 se. Shwrs end west-east Thurs nite.
Cooler with lows 50-55 west, upr 50s-lwr 60s east.

Canadian high pres builds in for the upcoming weekend. Dry, cooler
each day. Highs Fri in the 70s. Lows from the upr 40s nw to lwr 60s
se. Highs Sat 75-80. Lows in the 50s to lwr 60s se. Highs Sun mid
70s-lwr 80s.

&&

.AVIATION /02Z MONDAY THROUGH FRIDAY/...
As of 800 PM EDT Sunday...

A back door cold front continues to push south and west across
the Mid-Atlantic states this evening with the front stretching
from near ECG to FVX. ALong the front, see some mvfr level
stratus that should last a couple of hours before the drier air
arrives and vfr conditions return. For the remainder of the
area, the drier air is already beginning to arrive and the sky
is mostly cloud free and should remain that way over night. High
pressure will dominate the weather on Monday with drier air with
a light nw as the high builds southward along the Eastern
Seaboard. Overall expect mainly vfr conditions through the taf
period outside of a short period of mvfr level ceilings at ECG
through 2z-4z.

Outlook: VFR conditions then persist Mon thru Tue night, as high
pres dominates. Moisture slowly increases by mid week ahead of a
strong cold front, which crosses the area Thursday.

&&

.MARINE...
As of 400 PM EDT Sunday...

A high threat of rip currents is in effect through 8 pm this
evening for the southern beaches (VA Beach/Currituck). A moderate
risk is in effect for the northern beaches. Late this aftn,
sfc high pressure was centered over Lake Ontario and extending
down into the Mid Atlc region. Winds were NE 5-15 kt over the
waters, with waves 1-2 ft and seas 3-4 ft.

The center of the sfc high will slide east across New England
then off the coast tonight into Tue morning. NE then E winds
5-15 kt tonight into Mon morning, then generally E 10-15 kt Mon
aftn into Mon evening. Winds will be E 5-15 kt Mon night into
Tue, then SE Tue night through Wed, with winds increasing to
around 15 kt Wed aftn, as the high moves into the nrn Atlc and
cold front starts to approach from the WNW. Waves will be 1-3 ft
and seas 3-4 ft into Wed morning, then waves 2-3 ft and seas 3-5
ft by late Wed.

The cold front approaches the waters from the WNW late Wed into
Wed night, before crossing the waters Thu evening into Thu night.
S winds at least 10-15 kt Wed night and Thu, then becoming NW
or N 10-15 kt Thu night.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...MPR
NEAR TERM...ESS
SHORT TERM...MPR
LONG TERM...MPR
AVIATION...ESS
MARINE...TMG/JAO
Hazardous weather outlook, Sep 19, 7:37 PM EDT, 5 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
737 PM EDT Sun Sep 19 2021

MDZ021>024-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-
093-095>097-509>525-202345-
Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford-
Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans-
Eastern Currituck-Fluvanna-Prince Edward-Cumberland-Goochland-
Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-
Richmond-Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George-
Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville-
Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
737 PM EDT Sun Sep 19 2021

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-VAZ098>100-202345-
Maryland Beaches-Virginia Beach-Accomack-Northampton-
737 PM EDT Sun Sep 19 2021

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH MONDAY EVENING...

This Hazardous Weather Outlook is for southeast Maryland, eastern
Virginia and southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.